I was diagnosed with Hyperthyroidism due to Graves disease. Sept 2009, I experienced the symptoms of dizziness, anxiety and panic attacks. I seen my endo and tell her about my symptoms and my lab result was very high. My T4 was 44.5 and TSH was 0.02. She recommended and had I131 of 10mci last Oct 2009. She said I will feel better in a few weeks after my RAI. But until now, I still have symptoms of dizziness but not as extreme as before. Also, I have problem with my eye sight. Sensitive to sunlight and can't look far that long. If I'm driving eventhough I was wearing sunglasses it still bothers me and I can't stand driving at night either. Is this related with my thyroid problem?
Three weeks ago I have this Thyroid uptake scan and my result was very high 39.9% (where the normal range is 10%), so my endo suggested to have another RAI with 20mci dosage. Based on the post that I read here, don't recommend RAI as there symptoms gets worst. My question is, if RAI is not recommendable then what is the best thing to do? Will I just take some medication instead? I noticed on some post that they took high dose on RAI, does is why they feel crap?
I would really appreciate any suggestions, experience or any thing that I need to know...I'm confused .
I had 15 mci in 2004, and was swinging hyper to hypo back and forth for at least a year.
If you are having trouble with your eyes, this second higher dose might cause more eye problems.
There are medications such as methimazole and propylthourical(PTU). I took PTU for 2 years before RAI. With PTU you usually have to have a higher dose then that of methimazole. As you might know there have been reports of liver problems with PTU. Have not heard of any problems with methimazole.
It is your decision, and only yours to decide to have the RAI.
I had RAI 10 weeks ago. Before the RAI my blood tests and scans were much the same as yours.
Five (5) weeks after RAI, I went even more hyper because I was not on any Carbimazole or anything to help me along - as I say my bloodwork was very high. And low TSH.
Well, had blood test 5 weeks after RAI and TSH AND T3 were even higher. I have never felt so sick in all my life. Shaking, bad palpitations, chronic fatigue, could not go anywhere or barely walk up 3 stairs.
Endo gave me low dose Carbimazole at this stage - 10mg a day for a month only.
At 9 weeks I suddenly started to feel a whole lot better. What a RELIEF!!
Off the carbimazole and am still ok BUT as Lady50 says - swinging between hyper and hypo. Well, dont know if I am between both but sure feels like it.
On some days my heart-rate is about 60 -72 and on other days between 80 - 92. Sometimes it shot to 100bpm.
Today a little shaky again and heart racing when I get up. But on sitting down is about 72bpm which is good for me.
Did not EXPECT this up and down after I started to feel beta. But I can see I am HEALING yay yay, BUT SLOWLY!!!!
I see Endo in 4 weeks and will then be able to tell what my new bloods look like.
Im tempted to have bloodwork before that because of the chronic fatigue I often have but am not sure. Time will tell.
I hope you do something about your thyroid soon because its so awful to be in that unwell state.
I'm glad u feel better. I am just scared of the result if I will go on RAI treatment because of the negative feedback of most of the posts here.
This were the last 3 of my bloodwork results:
Feb 01/10 - TSH 0.02, Free T4 21.6
Mar 19/10 - TSH 0.01, Free T4 16.8, Free T3 7.7
Apr 20/10 - TSH 0.01, Free T4 16.1, Free T3 6.5
Was my result improving? As what I said based on my Thyroid Uptake scan result it was 39.9%. I am going to see my endo this afternoon and was thinking of holding off RAI treatment. When I was first diagnose with Graves disease my 1st endo prescribe me medication Methimazole 20mg. So, I was thinking if I can go back to medication and see what happens before I will go to RAI. Right now I have no medication for my thyroid. What I have is Atenolol 100mg per day for mu heart palpitation.
Regarding with my vision problem, I saw my counsellor the other day and he ask me if I'm drinking diet soda because this has apartame that has lots of side effects and vision problem is one of them. When I stopped drinking for a few days, now, my vision is a little bit better. What I am suffering right now are anxiety and dizzy spells. Do u have these kind of symptoms before and after RAI?
Again, thanks for sharing ur exprience and am happy for u that u feel better.
I've seen my specialist the other day and told him about my doubts of taking RAI treatment. I asked him if I can try medication and let see what will happen and he did prescribed me Tapazole 5mg twice a day. Hopefully, this will work.
I am glad you feel better. Thanks for sharing, I really appreciate it.